Alert archive / Pennsylvania / Wind Advisories in 2008
Wind Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 8, 2008, 12:49 PM EST. It took effect at Mar 8, 2008, 5:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 12:49 PM EST (17:49 UTC)
- In effect from
- Mar 8, 2008, 5:00 PM EST
- Expired
- Mar 9, 2008, 7:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Pittsburgh, PA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 081749 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1249 PM EST SAT MAR 8 2008 MDZ001-PAZ023-030-032-WVZ023-041-090200- /O.NEW.KPBZ.WI.Y.0004.080308T2200Z-080309T1100Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 1249 PM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 7 AM EDT SUNDAY. EXPECT STRONG WESTERLY WINDS THIS EVENING AND OVERNIGHT AS A DEEP LOW PRESSURE SYSTEM MOVES TO EASTERN PENNSYLVANIA. THERE WILL BE SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 50 MPH. THE HIGHEST GUSTS WILL BE AT RIDGE TOPS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS71 KPBZ 090021 AAA NPWPBZ URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 721 PM EST SAT MAR 8 2008 MDZ001-PAZ023-030-032-WVZ023-041-090830- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-080309T1100Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 721 PM EST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. STRONG WESTERLY WIND WILL CONTINUE THIS EVENING AND OVERNIGHT AS A DEEP LOW PRESSURE SYSTEM MOVES OVER NEW ENGLAND. THERE WILL BE SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 50 MPH. THE HIGHEST GUSTS WILL BE AT RIDGE TOPS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 15
000 WWUS71 KPBZ 090239 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 939 PM EST SAT MAR 8 2008 MDZ001-PAZ023-030-032-WVZ023-041-091045- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-080309T1100Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 939 PM EST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. STRONG WESTERLY WIND WILL CONTINUE THIS EVENING AND OVERNIGHT AS A DEEP LOW PRESSURE SYSTEM MOVES OVER NEW ENGLAND. THERE WILL BE SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 46 MPH. THE HIGHEST GUSTS WILL BE AT RIDGE TOPS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KPBZ 090741 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 341 AM EDT SUN MAR 9 2008 MDZ001-PAZ023-030-032-WVZ023-041-091100- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-080309T1100Z/ GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 341 AM EDT SUN MAR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. STRONG WESTERLY WIND WILL CONTINUE EARLY THIS MORNING AS A DEEP LOW PRESSURE SYSTEM MOVES OVER NEW ENGLAND. THERE WILL BE SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 46 MPH. THE HIGHEST GUSTS WILL BE AT RIDGE TOPS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 10:54 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 8, 10:54 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1054 AM EST SAT MAR 8 2008
.SYNOPSIS...
LOW PRESSURE MOVING FROM THE GULF COAST WILL SPREAD A WINTRY MIX
OF PRECIPITATION OVER THE UPPER OHIO VALLEY REGION INTO TONIGHT.
HIGH PRESSURE WILL THEN BUILD OUT OF THE MIDWEST WITH GENERALLY
DRY, BUT CHILLY CONDITIONS FOR THE BEGINNING OF THE NEW WEEK. A
STORM SYSTEM ON FRIDAY WILL BRING A RISK OF RAIN AND SNOW.
&&
.NEAR TERM /THROUGH TONIGHT/...
FORECAST UPDATE TO ADJUST PCPN PROB ACROSS THE EASTERN HALF OF THE
FORECAST AREA. ATTM OVER THE EASTERN HALF OF OUR AREA NOT MUCH IS
FALLING, BUT DURING THE AFTERNOON SNOW WILL MOVE IN FROM THE WEST
AS SURFACE LOW PULLS OUT TO THE EAST. STEADY SNOW IN THE LATE
AFTERNOON WILL GIVE WAY TO SNOW SHOWERS TONIGHT. CONSIDERING A
WIND ADVISORY TONIGHT FOR THE RIDGES.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
HIGH PRESSURE PUSHING INTO THE FORECAST AREA SUNDAY WILL BRING AN
END TO THE MORNING SNOW SHOWERS. A WEAK SHORT WAVE WILL MOVE
ACROSS THE DISTRICT SUNDAY NIGHT BRINGING A CHANCE OF OCCASIONAL
LIGHT SNOW.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AT THE UPPER LEVELS...BROAD TROUGH WL MOVE TO OUR EAST EARLY IN
THE WEEK WITH PRECIP CHANCES MINIMAL UNDER CROSSING WEAK
SHORTWAVES. STRONGER LOW IS PROGGED TO CROSS THE AREA FRIDAY
BRINGING THE NEXT CHANCE OF PRECIPITATION.
MONDAY AND TUESDAY...UPPER NORTHWEST FLOW KEEPS OUR TEMPS BELOW
NORMAL. FOR WEDNESDAY THROUGH FRIDAY...TEMPS WL MODERATE WITH A
MORE ZONAL FLOW.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION TODAY...A
WINTRY MIX OF PRECIPITATION AND LIFR TO IFR CONDITIONS WILL PERSIST.
AS THIS LOW PULLS NORTHEAST THIS AFTERNOON...THE WINDS WILL BE COME
GUSTY...WITH GUSTS AROUND 30 KTS POSSIBLE. HIGH PRESSURE WILL FOLLOW THIS
LOW FOR SUNDAY WITH GENERALLY VFR CONDITIONS. A WEAK LOW PRESSURE
SYSTEM WILL BRING THE CHANCE FOR SNOW SUNDAY NIGHT INTO MONDAY WITH
IFR CONDITIONS POSSIBLE. GENERALLY VFR CONDITIONS ARE EXPECTED
TUESDAY AND WEDNESDAY UNDER HIGH PRESSURE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
OHZ039>041-048>050-057>059-068-069.
PA...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
PAZ007>009-013>016-020-022.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ021-
023-029>032.
WV...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR WVZ001.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
WVZ002>004-012-021-022.
&&Hazardous weather outlook, Mar 8, 5:05 AM EST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 505 AM EST SAT MAR 8 2008 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020-022-WVZ001- 091015- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-HANCOCK- 505 AM EST SAT MAR 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SNOW ACCUMULATION OF TWO INCHES OR MORE. PAZ021-023-029>032-WVZ002>004-012-021-022-091015- ALLEGHENY-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 505 AM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SNOW ACCUMULATION OF TWO INCHES OR MORE. MDZ001-WVZ023-041-091015- GARRETT-PRESTON-TUCKER- 505 AM EST SAT MAR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Pennsylvania, 2008Wind Advisories in West Virginia, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.